Thunderstorm Wind, Warren
- When
- May 12, 5:10 PM EST
- Where
- Warren County, Plano
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UNKNOWN
- Coordinates
- 36.883, -86.417
Trees were downed.
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 12, 1:15 PM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT THU MAY 12 2005 .SHORT TERM (TNGT THRU SUN)... QUASISTNRY FNT CURRENTLY EXTENDS FROM S OF SDF TO S OF LEX DROPPING SEWD. UPSTREAM SHRTWV RIDGING/LTL SHEAR/CONVERGENCE HAS PREVENTED ANY ORGANIZED CNVCTV DEVELOPMENT DESPITE CAPES IN THE 1000 TO 2000 J/KG RANGE DOWNSTATE KY...SOUTH OF BNDRY. FRONT WILL LIKELY REACH OUR SERN MOST FA THIS EVENING BEFORE RETURNING NEWD LATE TNGT/FRI TO UPR OH VLY BY LATE IN THE DAY. WILL KEEP A SLGT CHC POP THIS EVE...OTHERWISE WILL DROP POPS OVERNIGHT WITH SHRTWV RIDGE AXIS TO MOVE OVERHEAD AND INSTABILITY ON THE WANE. HEIGHTS BEGIN TO DECREASE FRI ANDS SAT AS H5 LOW/TROF ACRS THE NRN ROCKIES PROGRESSES TO THE PLAINS FRI...MSP VALLEY SAT AND LOWER OH VLY SUN. ORGANIZED CNVCTN IN THE FORM OF A LINEAR MCS WILL LIKELY HOLD OFF UNTIL SAT ASSOCIATED WITH FNTL PASSAGE SAT AFTN (WRN FA) AND SAT EVE (ERN FA). TIL THEN...WITH KY/SRN INDIANA IN THE WARM SECTOR FRI...MAIN FORCING WILL BE AFTERNOON HEATING...THUS HAVE KEPT LOW CHC POPS IN FOR FRIDAY AFTERNOON AND HIER POPS FRI NGT WITH APPROACH OF FNT. WILL KEEP LIKELY POPS FOR SAT BUT DOWNGRADE POPS AND TAKE OUT THUNDER SAT NGT IN POST FRONTAL COOLER/DRIER AMS. .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... HIGH PRESSURE BUILDING SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SUNDAY NIGHT AND MONDAY THEN MOVING SLOWLY TO THE EAST ON TUESDAY. THIS WILL BRING DRY WEATHER FOR THE FIRST PART OF THE EXTENDED. THE MAIN PROBLEM IN THE EXTENDED WILL BE FOR WEDNESDAY AND THURSDAY. GFS BRINGS DEEPER TROUGH EAST INTO THE PLAINS STATES TUESDAY THEN EAST INTO THE GREAT LAKES AND OHIO VALLEY ON WEDNESDAY AND BRINGS CHANCE OF SHOWERS INTO FA. HOWEVER THE ECMWF SHOWS A WEAKER TROUGH MOVING INTO THE PLAINS WITH A RIDGE OVER THE EAST RETREATING SLOWLY TO THE WEST. THIS TAKES MOST OF THE MOISTURE OVER THE RIDGE AND ACROSS INDIANA...OHIO AND INTO THE APPALACHIANS. WITH THE UNCERTAINTY...WILL ADD JUST A SMALL CHANCE OF SHOWERS/THUNDERSTORMS FOR WEDNESDAY INTO WEDNESDAY NIGHT. AT THIS TIME THURSDAY LOOKS DRY. HIGH TEMPERATURES WILL START OFF AROUND 70 ON MONDAY THEN WARM BACK INTO THE UPPER 70S BY WEDNESDAY AND THURSDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && DK/MBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT THU MAY 12 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130830- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 330 PM EDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A NEARLY STATIONARY FRONTAL BOUNDARY WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORMS THIS EVENING ACROSS SOUTH CENTRAL PARTS OF THE OUTLOOK AREA. DURING THIS PERIOD...SEVERE STORMS ARE NOT EXPECTED THOUGH SOME ISOLATED STORMS COULD PRODUCE STRONG GUSTY WINDS...CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...THE FRONT WILL LIFT NORTHWARD AS A WARM FRONT INTO THE SOUTHERN GREAT LAKES...LEAVING THE OUTLOOK AREA WITH A WARM AND UNSTABLE AIRMASS. SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE REGION FRIDAY AFTERNOON AND EVENING. THEN INTO SATURDAY AND SATURDAY EVENING...A COLD FRONT IS EXPECTED TO SWEEP THROUGH THE REGION...WITH THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. THESE STORMS HAVE THE POTENTIAL TO ORGANIZE INTO A LINE...WITH WIND DAMAGE BEING THE PRIMARY THREAT...ALONG WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SATURDAY. DK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT THU MAY 12 2005 KYZ063-064-074-076-122035- BARREN KY-GREEN KY-HART KY-METCALFE KY- INCLUDING THE CITIES OF...GLASGOW...MUNFORDVILLE 252 PM CDT THU MAY 12 2005 ...TORRENTIAL RAINS WILL CONTINUE OVER SOUTHERN HART COUNTY... THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINS OVER SOUTHERN HART AND NORTHERN BARREN COUNTIES. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE LIKELY NEAR THE HART BARREN COUNTY LINE. PEA SIZE HAIL HAS ALSO BEEN REPORTED WITH THIS STORM AND PONDING OF WATER IN LOW PLACES IS LIKELY. THE STORMS WILL MOVE VERY SLOWLY TO THE EAST THROUGH 330 PM CDT AND WILL ADVANCE INTO GREEN AND NORTHERN METCALF COUNTIES BY 315 PM CDT. SCHOLZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL HORSE CAVE 37.17N 85.91W
05/12/2005 0.50 INCH HART KY UNKNOWN
&&
13PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL HUSTONVILLE 37.47N 84.82W
05/12/2005 0.25 INCH LINCOLN KY LAW ENFORCEMENT
&&
RLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL WAYNESBURG 37.33N 84.68W
05/12/2005 0.25 INCH LINCOLN KY LAW ENFORCEMENT
&&
RLThe Nashville radar (KOHX), 72 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
Golf ball size hail was reported near the 28 mile marker on Interstate 65
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446796, 5446797, 5446798, 5446799.